Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A relative Nash theorem
HTML articles powered by AMS MathViewer

by Selman Akbulut and Henry C. King PDF
Trans. Amer. Math. Soc. 267 (1981), 465-481 Request permission

Abstract:

We prove that if $M$ is a closed smooth manifold and ${M_i}$, $i = 1, \ldots ,k$, are transversally intersecting closed smooth submanifolds of $M$, then there exist a nonsingular algebraic set $Z$ and nonsingular algebraic subsets ${Z_i}$, $i = 1, \ldots ,k$, of $Z$ such that $(M;{M_1}, \ldots ,{M_k})$ is diffeomorphic to $(Z;{Z_1}, \ldots ,{Z_k})$. We discuss a generalization and the consequences of this result.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 58A07, 14G30, 57R99
  • Retrieve articles in all journals with MSC: 58A07, 14G30, 57R99
Additional Information
  • © Copyright 1981 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 267 (1981), 465-481
  • MSC: Primary 58A07; Secondary 14G30, 57R99
  • DOI: https://doi.org/10.1090/S0002-9947-1981-0626484-4
  • MathSciNet review: 626484